Ask a doctor

Safe to Have V Beam While on Blood Thinning Medication?

Recently, I was put on Warfarin, which is temporary, for approximately 5 more months, then onto aspirin therapy. Is it alright to have V Beam for my Rosacea while on a blood thinner?

Doctor Answers 3

Pulse dye laser and rosacea

Results may not be as effective with pulse dye laser while on blood thinners.  Speak to your physician about the safety of discontinuing the blood thinners prior to laser.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 69 reviews

804 7th Street
Santa Monica, CA 90403

Vbeam and blood thinners

Being on blood thinners will increase your risk of bruising - even with minor trauma and definitely with Vbeam. However, if you inform your doctor that you are on blood thinners, the intensity of the treatment can be adjusted so as to minimize or prevent bruising. When Vbeam treatments are done at lower intensity for rosacea, it is possible that more treatments overall (4 instead of 2 for example) will be needed for optimal results. If you do get bruising, it is typically resolved in 7-14 days on the face. I frequently treat patients with Vbeam that are on blood thinners with no problems.

Elizabeth F. Rostan, MD
Charlotte Dermatologist
4.5 out of 5 stars 15 reviews

130 Providence Road
Charlotte, NC 28207

No V Beam while on blood thinners!

Hi Gola

I would advise againt getting laser treatment while on either Warfarin or asprin.  These medications increase bleeding and bruising.  You could get significant bruising if you undergo laser therapy while on these medications.

Dr. Carroll

Julia Carroll, MD
Toronto Dermatologist

650 Mt Pleasant Rd
Toronto, ON M4S 2N5

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.